Alert archive / Nebraska / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 25, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 11, 1997, 9:11 PM CDT for Holt County, Nebraska. It was in force for 59 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 11, 1997, 9:11 PM CDT (02:11 UTC)
- Expired
- Jun 11, 1997, 10:10 PM CDT
- In force
- 59 min
- Issued by
- NWS North Platte, NE
- Area
- Whole counties
County Holt County, NE
The radar
The North Platte radar (KLNX), 158 km from the middle of the area, began a volume at 02:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 11, 9:18 PM CDT | Hail 0.75 | Chambers, NE |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 2.2 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 47 J/kg
- Mixed-layer CIN
- -173 J/kg
- Mixed-layer LCL
- 2573 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
948 WUUS1 KLBF 120212 RRA SVRLBF NEC089-120310- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 911 PM CDT WED JUN 11 1997 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE NE HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 1010 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN NORTH CENTRAL NEBRASKA ...SOUTHEASTERN HOLT COUNTY AT 909 PM CDT...A SEVERE THUNDERSTORM WAS INDICATED BY NORTH PLATTE DOPPLER RADAR 13 MILES SOUTH OF O NEILL OR 12 MILES WEST OF EWING MOVING EAST SOUTHEAST AT 25 MPH. THIS STORM WILL REMAIN IN OPEN RURAL AREAS. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. RLB
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 3:06 PM CDT, 6 hours 5 minutes earlier.
Area forecast discussion, Jun 11, 3:06 PM CDT, 6 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 302 PM CDT WED JUN 11 1997 STORMS PRESENTLY DEVELOPING MAIN CONCERN WITH POPS LONGTERM. AT 18Z SURFACE LOW WAS LOCATED NORTH OF WHITECLAY...WITH TROUGH EXTENDING SOUTH TO IML WITH DRIER AIR WORKING INTO THE SOUTHWEST. SCATTERED TSTMS MOVING SOUTHEAST ACROSS SOUTHWEST SD WITH CLOSEST CELL APPROXIMATELY 30 MINUTES AWAY FROM STATE LINE. SATELLITE SHOWED LINE OF CUMULUS ALSO DEVELOPING FROM NEAR SNY TO MHN. BEST AREA OF CONVERGANCE REMAINS ACROSS THE NORTH AND NORTH CENTRAL PRESENTLY WITH THETA-E RIDGE EXTENDING NORTH ACROSS WESTERN NEBRASKA. STORMS TO THE NORTHWEST WERE SHOWING A WEAKENING TREND...HOWEVER AS STORMS MOVE INTO BETTER MOISTURE FIELD EXPECT STORMS TO STRENGHTHEN. SOUTHWEST... DRIER AIR WILL HELP WITH CONTINUED DEVELOPMENT FOR SCATTERED THUNDERSTORMS SOME WHICH MAY BECOME SEVERE. MODERATE RISK AREA EXTENDS FURTHER NORTH WITH PORTIONS OF NORTH CENTRAL INCLUDED. MODIFIED SOUNDING AT LBF PRODUCES CAPE AROUND 2500 J/KG. THIS EVENING SCATTERED THUNDERSTORMS THROUGHOUT FORECAST AREA UNDER PARTLY CLOUDY SKIES. SOUTH WINDS HAVE INCREASED MOISTURE WITH DEWPOINTS INTO THE MID 50S AND 60S. MODELS CONTINUE TO PUSH DRYLINE EASTWARD TONIGHT WITH MUCH DRIER AIR WORKING IN OVERNIGHT. THE QUESTION FOR TONIGHT THEN WILL DRYLINE MOVE EAST AND PROVIDE COOLER TEMPS THAN PRESENT GUIDANCE PROJECTS. MODELS ARE SIMILIAR WITH AVN PREFERRED. VORT LOBE TO THE NORTH APPEARS TO BE MOVING NORTH VERSES EAST WITH ADDITIONAL LIFT BEING GENERATED DUE TO THE CYCLONIC SHEAR AND SPEED. UPPER RIDGE TO BEGIN BUILDING INTO THE WEST IN RESPONSE TO WEST COAST TROUGH NOW DIGGING IN. JET STREAKS INDICATED ON GRIDDED DATA WITH LFQ OVR CENTRAL NEBRASKA THIS EVENING. MODELS CONTINUE TO PUSH FOR SURFACE LOW TO MOVE INTO THE SOUTHERN PLAINS WITH CONVERGANT BOUNDARY BETWEEN SOUTHWEST NEB INTO NORTHEAST COLORADO. UPSLOPE FLOW AND RESIDING MOISTURE TO MAKE FOG POSSIBLE. FURTHER P ERIODS NOT CONSIDERED DUE TO ONGOING OPERATIONS. WOOD
In the hours before
Special weather statement, Jun 11, 7:16 PM CDT, 1 hour 55 minutes before
NEZ005-008-025>027-037-038-120050- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 715 PM CDT (615 PM MDT) WED JUN 11 1997 ...THE NATIONAL WEATHER SERVICE HAS CANCELLED TORNADO WATCH 403 FOR THE FOLLOWING COUNTIES OF CENTRAL AND NORTH CENTRAL NEBRASKA... CHERRY...BROWN...THOMAS...BLAINE...LOUP...LOGAN...AND CUSTER... AT 710 PM CDT...NORTH PLATTE RADAR INDICATED THAT THE STRONG STORMS HAD MOVED OUT OF THOSE AREAS. IF YOU OBSERVED ANY SEVERE WEATHER THIS EVENING...PLEASE GIVE YOUR REPORTS TO THE NEAREST LAW ENFORCEMENT AGENCY. THE WATCH CONTINUES FOR THE REST OF NORTH CENTRAL NEBRASKA. SPRINGER
Local storm report, Jun 11, 7:18 PM CDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
716 PM CDT WED JUN 11 1997
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0630 PM 7 E AINSWORTH NE 0.75 INCH HAIL
06/11/97 BROWN
0705 PM 8 SE STOCKVILLE NE 0.75 INCH HAIL
06/11/97 FRONTIER
M. MUTCHLERSpecial weather statement, Jun 11, 8:15 PM CDT, 56 minutes before
NEZ059-071-120150- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 815 PM CDT WED JUN 11 1997 ...TORNADO WATCH NUMBER 406 HAS BEEN CANCELLED FOR THE FOLLOWING COUNTIES IN SOUTHWEST NEBRASKA... LINCOLN...FRONTIER... AT 810 PM CDT...NORTH PLATTE RADAR INDICATED THAT THE STRONG THUNDERSTORMS HAD MOVED OUT AND NEW SEVERE STORM DEVELOPMENT IS UNLIKELY. IF YOU HAVE REPORTS OF SEVERE WEATHER TO REPORT...PLEASE GIVE YOUR REPORTS TO THE NEAREST LAW ENFORCENMENT AGENCY. SPRINGER
Special weather statement, Jun 11, 8:16 PM CDT, 55 minutes before
NEZ059-071-120150- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 815 PM CDT WED JUN 11 1997 ...TORNADO WATCH NUMBER 406 HAS BEEN CANCELLED FOR THE FOLLOWING COUNTIES IN SOUTHWEST NEBRASKA... LINCOLN...FRONTIER... AT 810 PM CDT...NORTH PLATTE RADAR INDICATED THAT THE STRONG THUNDERSTORMS HAD MOVED OUT AND NEW SEVERE STORM DEVELOPMENT IS UNLIKELY. IF YOU HAVE REPORTS OF SEVERE WEATHER TO REPORT...PLEASE GIVE YOUR REPORTS TO THE NEAREST LAW ENFORCENMENT AGENCY. SPRINGER
Local storm report, Jun 11, 8:24 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
824 PM CDT WED JUN 11 1997
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0812 PM 12 SW ATKINSON NE 0.75 INCH HAIL
06/11/97 HOLT
ENDLocal storm report, Jun 11, 8:26 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
824 PM CDT WED JUN 11 1997
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
081b2 PM 12 SW ATKINSON NE 0.75 INCH HAIL
06/11/97 HOLT
ENDThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 8:05 PM CDT | Severe Thunderstorm Warning | LBF | Holt | 65 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.